Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Child having epilepsy, taking valparin, has seizures

My son Aryan who is 7yrs old is a patient of epilepsy and is on anti epileptic drugs valparin and levipil. he has had seizures since the agre of 2.5yrs and has since been on Tegratol for 5yrs and now drug has been changed to Valparin and levipil. He has not had any seizures while on medication but of late he makes a crying sound along with legs banging on the bed for a few seconds every night as if he has seen a bad dream and this happens for a few secs and then he gets up and seems perfectly normal and goes back to sleep. this has only been happening for the last 1.5 months or so since he has been on Levipil which is known to have side effects like hallucinations. pls. suggest whether this is normal or there is a reason to worry about.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.

The symptoms you have described are most likely due to seizures. What I suggest is, if possible, please record this event that happens at night, with your mobile camera and show it to your neurologist in your next visit. We can make out whether it is a seizure or a bad dream reaction after looking at the event.

However, in some cases, it may not be definite, then, a long term video EEG may be planned to confirm the diagnosis.

I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in

Answered: Thu, 31 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor